Herceptin and Heart Failure

Options
Kgy
Kgy Member Posts: 30
edited March 2014 in Breast Cancer #1
Has anyone else had the side effect of heart failure from the herceptin? Then restarted herceptin once EFI was back up? If so was it easier the second time around?

My EFI went down to 37! Have not had any more sense Feb. They saw something in the CT scan and now that with meds my EFI is up they are going to re-start the herceptin alone again until Nov. I am a bit worried as the herceptin makes me very very tired and its hard to do things that I love to do with my dogs. I always say if I could only get a 1/4 of their energy I'd be ok!

Lots of love to all of you.

Comments

  • rrogers34
    rrogers34 Member Posts: 135
    Options
    HERCEPTIN
    I didnt have any problems when I was taking Herc on a weekly basis while on Chemo. After chemo they did a muga scan and it came back fine. Then I started Herc every three weeks (I have only had one this way). As I understand it, they give three weeks worth in one treatment and allow it go in faster). Since that treatment I have had more Heart Palpatations, which I was on meds for before my diagnosis. They have scheduled another Muga to see if my EF is down. Personally I think I need go to a electrophysiologist who specializes in Heart Arrythmias. They said, if my Muga comes back normal, they will refer me to a cardiologist.
    I am already researching that. A cardiologist who specializes is electrophysiology (Hear Arrythmia). Hope things go well for you.

    God Bless
  • DianeBC
    DianeBC Member Posts: 3,881 Member
    Options
    I just want to wish you luck
    I just want to wish you luck and send you lots of hugs and prayers!
  • Kgy
    Kgy Member Posts: 30
    Options
    rrogers34 said:

    HERCEPTIN
    I didnt have any problems when I was taking Herc on a weekly basis while on Chemo. After chemo they did a muga scan and it came back fine. Then I started Herc every three weeks (I have only had one this way). As I understand it, they give three weeks worth in one treatment and allow it go in faster). Since that treatment I have had more Heart Palpatations, which I was on meds for before my diagnosis. They have scheduled another Muga to see if my EF is down. Personally I think I need go to a electrophysiologist who specializes in Heart Arrythmias. They said, if my Muga comes back normal, they will refer me to a cardiologist.
    I am already researching that. A cardiologist who specializes is electrophysiology (Hear Arrythmia). Hope things go well for you.

    God Bless

    Gota Love it!
    Yeah that's kinda what happened to me.

    Thanks for your input it is greatly appreciated!

    Good luck to you.

    Kim
  • Kgy
    Kgy Member Posts: 30
    Options
    DianeBC said:

    I just want to wish you luck
    I just want to wish you luck and send you lots of hugs and prayers!

    Thanks
    Thankyou so much for the hugs and Prayers I will use them wisly.

    You too take care!

    Kim
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options
    Kgy said:

    Thanks
    Thankyou so much for the hugs and Prayers I will use them wisly.

    You too take care!

    Kim

    Herception ... Herception ... to my Her2 positive sisters
    No other chemotherapy drug will do your heart in faster than Herception. I've had hercp chemo - once every 3 weeks since early January 2010 - I have 3 or perhaps 4 more treatments than .. I am home free...

    I have also experience heart fluttering, dizziness and fatigue during this time .. there are side affects to every chemo drug .. regardless of what your oncolgist tells you. I was pulled off of hercp therapy for 1 month due to extreme fatigue.

    Please make sure your doctor is giving you ... Echo cardiograms // during your 6 month herception chemo. Not ekg's ...


    Best of Luck ...

    VickiSam
  • Ritzy
    Ritzy Member Posts: 4,381 Member
    Options
    VickiSam said:

    Herception ... Herception ... to my Her2 positive sisters
    No other chemotherapy drug will do your heart in faster than Herception. I've had hercp chemo - once every 3 weeks since early January 2010 - I have 3 or perhaps 4 more treatments than .. I am home free...

    I have also experience heart fluttering, dizziness and fatigue during this time .. there are side affects to every chemo drug .. regardless of what your oncolgist tells you. I was pulled off of hercp therapy for 1 month due to extreme fatigue.

    Please make sure your doctor is giving you ... Echo cardiograms // during your 6 month herception chemo. Not ekg's ...


    Best of Luck ...

    VickiSam

    Wishing you the best of luck
    Wishing you the best of luck too Kim!


    Sue :)
  • zprider
    zprider Member Posts: 6
    Options
    My heart scans dropped to 42
    My heart scans dropped to 42 and they stopped them and did another heart scan and it wasn't any better, so they stopped them. I never went back on. Heart disease runs in my family though, so I think they took that into consideration.

    Good Luck!
    Pam
  • jnl
    jnl Member Posts: 3,869 Member
    Options
    zprider said:

    My heart scans dropped to 42
    My heart scans dropped to 42 and they stopped them and did another heart scan and it wasn't any better, so they stopped them. I never went back on. Heart disease runs in my family though, so I think they took that into consideration.

    Good Luck!
    Pam

    Sending you good luck Kim.
    Sending you good luck Kim. I wasn't on Herceptin, so, I don't know much about it.

    Hugs, Leeza
  • tommaseena
    tommaseena Member Posts: 1,769
    Options
    jnl said:

    Sending you good luck Kim.
    Sending you good luck Kim. I wasn't on Herceptin, so, I don't know much about it.

    Hugs, Leeza

    Herceptin
    I have been and still on Herceptin. My heart is monitored by an echocardiogram every three months and a few times I have had to take a small break from Herceptin to get my EF(ejection fraction) back up. I had an echo done 2 months ago and my EF went from 62% down to 46% and they had 3 cardiologist read it and a decision was made for me to take a month off from my treatment and then do another echo--well EF went from 46% up to 59% so I was able to start Herceptin again. I will have another echo in August. Right now my Herceptin treatment is scheduled to stop the middle of October it was suppose to be end of July but with the breaks from it--it has just moved me a little further down the road. That is ok just as long as I am able to complete it.

    My oncologist told me that as long as someone has received 12 Herceptin treatments then that is good. After everything is said and done I will have had 30 treatments--over a period of 18 months.

    Margo
  • KathiM
    KathiM Member Posts: 8,028 Member
    Options
    I'm sending warm hugs...
    I wasn't Herceptin, but Adriamycin did my heart in....

    Same symptoms as others have shared: flutters, dizziness, etc...

    The GOOD news is that, after less than a year, I had recovered. AND, my heart was just tested about 3 months ago, and my cardiologist says he gives it an A!!!

    Hugs to a very brave warrior!

    Hugs, Kathi